Thunderstorm Wind, Sioux
- When
- June 30, 6:20 PM CST
- Where
- Sioux County, Selfridge
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.033, -100.933
MESONET recorded wind speed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 203 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE POPS FROM THIS EVENING THROUGH TONIGHT. RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS. ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT FRI JUN 30 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94. SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE CRITERIA DUE TO STRONG INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 11 SE GOLVA 46.62N 103.82W
06/30/2006 E1.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
MOSTLY PEA TO PENNY SIZE HAIL WITH A FEW GOLFBALL SIZE.
HAIL LASTED FOR ABOUT 5 MINUTES.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST GLADSTONE 46.86N 102.57W
06/30/2006 E60 MPH STARK ND CO-OP OBSERVER
10 INCH TREE BRANCH DOWN. 1/4 TO 1/2 INCH HAIL. 0.98
INCHES OF RAINFALL IN 10 TO 15 MINUTE PERIOD.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 SE GLEN ULLIN 46.75N 101.74W
06/30/2006 E1.00 INCH MORTON ND TRAINED SPOTTER
60+ MPH WINDS. MANY TREES DOWN.
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 6 S DOUGLAS 47.77N 101.50W
06/30/2006 E60 MPH MCLEAN ND TRAINED SPOTTER
PEA SIZE HAIL AS WELL. HAIL AND WIND LASTED FOR ABOUT 2
MINUTES.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 NE NEW ENGLAND 46.59N 102.79W
06/30/2006 E1.00 INCH HETTINGER ND TRAINED SPOTTER
GROUND WAS WHITE WITH HAIL.
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
720 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 E FLASHER 46.45N 101.13W
06/30/2006 E0.88 INCH MORTON ND TRAINED SPOTTER
PENNY AND SOME NICKEL SIZE HAIL.
&&
VJENSENThe Bismarck radar (KBIS), 83 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
MESONET recorded wind speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511655.